Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 31, 2013, 6:42 PM CDT for La Salle County, McMullen County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2013, 6:42 PM CDT (23:42 UTC)
- Expired
- Mar 31, 2013, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties La Salle County, TX, McMullen County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:31 PM CDT, 11 minutes earlier.
Area forecast discussion, Mar 31, 6:31 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 631 PM CDT SUN MAR 31 2013 .DISCUSSION...SEVERE THUNDERSTORMS NORTH OF THE BRUSH COUNTRY ARE EXPECTED TO CONTINUE MOVING TO THE EAST-SOUTHEAST INTO THE INSTABILITY AXIS THAT EXTENDS TOWARD THE COASTAL BEND. 0-6 KM SHEAR AROUND 50 KNOTS AND MEAN LAYER CAPE VALUES UP TO 2000 J/KG EXIST OVER THE BRUSH COUNTRY AT THIS TIME. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE BRUSH COUNTRY TO THE COASTAL BEND UNTIL 06Z. && .PREV DISCUSSION... /ISSUED 625 PM CDT SUN MAR 31 2013/ DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW. AVIATION...LOW CONFIDENCE FCST FOR THIS EVENING. CONVECTION TO NW OF THE REGION MAY MOVE SE INTO S TX THIS EVENING. CONFIDENCE AT ANY ONE TERMINAL IS TOO LOW TO MENTION IN TAFS AT THIS TIME. SIGNIFICANT AMENDMENTS TO TAFS POSSIBLE THIS EVENING. OTHERWISE...BECOMING MVFR/IFR CIGS/VSBYS OVERNIGHT WITH LIFR POSSIBLE...WORST FLIGHT RULES AT KVCT/KCRP AND BEST AT KLRD. TRANSITIONING TO VFR DURING DAY MON ALL TERMINALS. LIGHT SE WINDS TONIGHT BECOMING MODERATE DURING DAY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 67 84 68 83 68 / 20 10 10 40 60 VICTORIA 65 83 66 80 62 / 30 10 10 50 80 LAREDO 69 91 69 87 66 / 20 10 20 40 40 ALICE 66 88 67 85 67 / 30 10 10 40 50 ROCKPORT 67 78 68 76 66 / 20 10 10 40 70 COTULLA 67 88 67 84 64 / 40 10 20 50 50 KINGSVILLE 67 87 68 83 69 / 20 10 10 40 50 NAVY CORPUS 69 77 69 79 69 / 20 10 10 40 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...SHORT TERM
Hazardous weather outlook, Mar 31, 5:08 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CDT SUN MAR 31 2013 TXZ229>234-239>247-011000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS ALONG AND NORTH OF A LINE FROM JUST NORTH OF LAREDO TO ALICE TO VICTORIA...FOR LATE THIS AFTERNOON AND EARLY EVENING. SHOULD STORMS DEVELOP THEY WILL HAVE THE RISK OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE BRUSH COUNTRY AND VICTORIA REGION. GMZ230-235-250-255-270-275-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 508 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL. STRONG NORTH TO NORTHEAST WIND IS EXPECTED BEHIND A COLD FRONT WEDNESDAY AFTERNOON INTO THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY WEDNESDAY NIGHT TO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.